I had Botox injected between my eyes and now I have dozens of blood dots or hermerging in both eyes. Any connection?

This was the first time I've ever had Botox, could this possibly be a side effect? My eye doctor said I have blood dots in Both eyes, it's not apparent from plain sight I had to get dilated and thats when he saw them, Dozens he said. I went back for another eye check up too see if they had gone away but they haven't. I never even thought to mention the Botox to him. Should I ? I'm really curious to know if there is possibly a connection at all. Thank you very much for your time Annie

Doctor Answers 7

Blood in eyes

If botox was injected into the muscle between your eyebrows, this should not affect your globe (eyeball), vision, or sight. Seek the advice of a board-certified eye doctor in your area.


Fort Worth Plastic Surgeon
5.0 out of 5 stars 33 reviews

Side effect of botox?

It is very unlikely that botox can cause blood dots in the retina. Your ophthalmologist will be able to better explain what can cause dot blood hemorrhages in the retina. Make sure you continue to follow up with your eye doctor and that you get the appropiate work up

Blood in back of the eyes following Botox injections

Thank you for sharing your concerns. There is no chance that the hemorrhages in your retina are connected to the Botox injections. Make sure the eye doctor examining you is an ophthalmologist (MD). It means you have a medical condition which needs to be evaluated. See your primary care medical doctor for comprehensive evaluation. Good luck.

Botox and hemorrhage in your eyes

I have been injecting Botox for over 20 years and have never heard of any side effect like this. I would definitely consult your eye doctor since this does not sound like it has anything to do with Botox. Best, Dr. Green

Botox and side effects


Thank you for your question.

It is not likely that Cosmetic Botox injected into the glabella, under eyes, around the eyes or forehead will cause blood vessels to form on the sclera, the white part of your eye.

Best
Dr Karamanoukian

Botox Injections and Eye Bleeding

This is not from botox injections, its literally impossible if injected in a normal cosmetic fashion.  I suggest seeing your eye physician for an alternative cause.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Mention it? Yes. Association? No.

Thank you for your question. Obviously, you should tell your ophthalmologist everything related to your eyes and overall health. That being said, I can't imagine your 'blood dots' being related to glabella Botox injections. 

James McMahan, MD
Columbus Plastic Surgeon
4.8 out of 5 stars 35 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.